CSN Login
Members Online: 10

Burning between legs

Tybtym
Posts: 41
Joined: Feb 2012

I have finished my 20 days of rad and fixing to start 11 more, I am having what it looks like is burning in the groin area, it's dry and itchy any suggestions on what to put on it I have lots of stuff just wanted to know what worked for you guys, once they shrink the field will this area get better?

eihtak
Posts: 818
Joined: Oct 2011

So sorry you are uncomfortable. Everyone reacts differently, but I too had awful burning. Unfortunately it continued to get worse throughout my treatment, but pretty quickly got better as soon as I was done. There all sorts of creams out there that I have heard of but all I used was "Dermoplast" spray. It is often recommended to spray on after childbirth and is easy to apply because it is a spray. I found it instantly soothing and can be used several times a day. Do NOT ever go to radiation with any sort of cream,spray,ect. on at the time....this will make you burn worse. I would gently rinse the area before leaving for treatment, but apply the spray right after. Other than that and I was on a strong pain med. (oxycontin) that was all I used. Its a tough point to be at because you are hurting so bad and have to continue going for more. I had the sweetest techs working with me, and made me as comfortable as they could (bless them), I pray you are as lucky. Hang in there you are almost done! I will be counting down the days with you...As always in my prayers.

mxperry220
Posts: 357
Joined: Mar 2011

I used Aquaphor. You can get it at Target, CVS, Walgreens over the counter. Aquaphor was my best friend. I also used it on my butt. It is greasy but did the job for me.
Mike

rds711
Posts: 113
Joined: Dec 2011

I havent posted the last few days because I am finding it difficult to sit for any length of time due to pain. I had been taking percocets for pain and an immodium every 2 days for diarrhea which helped but Saturday had painful constipation followed by powerful diarrhea all that day and Sunday. I was very discouraged and refused to take the pain med or immodium for fear of constipation. Saw rad onc yesterday and he switched me to dilaudid which is less constipating and stronger but lasts only a couple hours. That really gave me the ability to feel better yesterday.

I am having the same issue Denise. I had to get up at 4am today due to the burning itch over my groin and anal area. I remember having a bit in my groin folds the second week too. It seems to correlate to the week following chemo. I tried many things as far as creams/lotions and was told by oncologist week 2 to try benadryl tablets x2 at bedtime and zantac over the counter during day as both fight histamines, but the benadryl just made me feel hung over in AM so stopped the benadryl. I use aquaphor on areas that the skin has not opened and silvadene on the areas where it has opened. It seems the itching gets worse at night for me so I place 2 soft wash clothes in my groin creases, I think it helps absorb and wick out excess moisture/sweat, that seems to help there. The areas are changing color from pink to now a very dull gray. When up during day I sit on my hip in a chair under ceiling fan and let everything get as much air as possible.

The areas are changing color from pink to now a very dull gray. I have just today and tomorrow left of my radiation treatments. Yesterday the Rad Onc told me that by next Monday I should start to heal fairly rapidly and that gave me the extra drive needed to finish.

God bless you Denise, You're almost there. I think of you daily and pray for you every night. I hope youre able to find one of the suggestions that will work for you. "Weeks for years!".

Randy

mp327's picture
mp327
Posts: 2851
Joined: Jan 2010

I'm so glad that you will be finished with your treatment tomorrow. Healing will begin soon and happen pretty quickly. In a couple of weeks, you will be feeling SO much better! Thanks for giving Denise lots of good information. I try to let those who have gone through this more recently than myself give all of their tips, as I've really forgotten about a lot of things I did to ease my pain. I guess forgetting about it is good and what we all hope for--to move on. I wish you the very best with the remainder of your treatment and hope that you will heal quickly and completely!

mp327's picture
mp327
Posts: 2851
Joined: Jan 2010

I haven't forgotten about you and just want to wish you all the best with the remaining treatments. I know this is the roughest part of the road, but you are still moving forward and soon you'll have it all behind you. Bless Randy for sharing lots of good information with you! Please know that you continue to be in my prayers. Hang in there, you're almost done!

rds711
Posts: 113
Joined: Dec 2011

I am so glad to be close to the finish line. And I think youre right about forgetting and moving on. Thanks for all your support and wisdom it has truly helped me get through some rough days!

Randy

Captain11
Posts: 88
Joined: Apr 2011

Hi, I used the aquaphor and sitz baths. Also I got an aloe plant and had my husband put the fresh aloe directly on the burns. The skin will turn red, then pinkish-brown, then grey and will come off, especially in the tub. It smells, too. It is dead, burnt flesh. (It is radiation, like from a nuclear blast). Anyway, don't get discouraged. Use a fan to blow cool air over your groin area. Definitely don't rub the area with the cool cloths, but you can use them in the creases of the groin. If you can take the children's benadryl.. liquid.. and take only half a dose, that might help, and not make you hung-over... I can't take the stuff, either. Make sure to keep clean, especially after bouts of diarhea, because that can itch and irritate also. The skin will continue to get worse until about 2 weeks after completion of radiation... then you will feel much much much better. Hope this helps.. I wish you good luck and peace of mind. You are almost through. Keep up the good attitude. God bless.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network